Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 49, NWS Houston/Galveston, TX

May 4, 2021

NWS Houston/Galveston, TX issued this small craft advisory at May 4, 2021, 2:02 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 4, 2021, 2:02 AM CDT (07:02 UTC)
Expired
May 4, 2021, 9:55 AM CDT
In force
8 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

533 
WHUS74 KHGX 040702
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
202 AM CDT Tue May 4 2021

GMZ370-375-041500-
/O.NEW.KHGX.SC.Y.0049.210504T0702Z-210504T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
202 AM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots. Seas 4 to 6 ft.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
792 
WHUS74 KHGX 040925
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
425 AM CDT Tue May 4 2021

GMZ350-355-041730-
/O.NEW.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
425 AM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From 10 PM this evening to 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-041730-
/O.EXT.KHGX.SC.Y.0049.000000T0000Z-210505T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
425 AM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 30 knots
  are expected this morning. While conditions may drop below
  criteria this afternoon, north winds from 20 to 25 knots with 
  gusts up to 30 knots are expected this evening into Wednesday 
  morning. Seas 4 to 7 ft. 

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
608 
WHUS74 KHGX 041455
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
955 AM CDT Tue May 4 2021

GMZ370-375-042300-
/O.CAN.KHGX.SC.Y.0049.000000T0000Z-210505T1500Z/
/O.EXA.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
955 AM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From 10 PM this evening to 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-042300-
/O.CON.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
955 AM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From 10 PM this evening to 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 3, 11:47 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 3, 11:47 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1147 PM CDT Mon May 3 2021

.AVIATION...

Showers and thunderstorms are expected to develop along and ahead of
a cold front that will be moving eastward across the area on Tuesday.
MVFR and possible IFR conditions ahead of the front and also associated
with the storms will gradually improve after the front moves on through.
TAF sites will also see winds shift to the north with the frontal passage
which looks to move through the area in the mid morning to early afternoon
hours.  42

&&

PREV DISCUSSION... /ISSUED 351 PM CDT Mon May 3 2021/

SHORT TERM [Tonight through Tomorrow Night]...

Took a bit, but overnight low clouds, patchy morning fog/drizzle
did clear out over most of SE TX, except for the immediate coast.
And due to that, we have managed to warm up rather nicely across
the CWA so far this afternoon (even with the strong south winds).
The forecast calls for these winds to decrease through the over-
night hours as the gradient weakens ahead of the cold front. The
return of low clouds and possibly patchy fog/areas of drizzle is
expected through sunrise. While a couple of the near-term models
are hinting at isolated thunderstorms developing on the dry line,
the impacts (if any) would be mainly over our W/NW counties late
tonight. Otherwise, the better rain chances should be with/along
the cold front itself. General consensus has this boundary close
to CLL between 8-10AM tomorrow morning...IAH from 1-3PM and then
to GLS from 4-6PM. Tomorrow's daytime temperatures ahead of this
front should be rather warm once again...with highs from the mid
and upper 80s possible (mainly the southern half of the CWA). As
cooler/drier air filters down into the area tomorrow night, lows
in the 50s/low 60s are on tap. 41

LONG TERM [Wednesday through Monday]...

Fairly nice wx is in store for the remainder of the work week.
Surface high pressure behind Tuesday's front edges off to east on
Wed, but a reinforcing (dry) front/airmass will be filtering into
the area Thurs. Lee side pressures fall going into the weekend
allowing for a return of onshore winds and associated higher
humidities & cloud cover. Pleasant lows in the 50s/60s Wed-Fri
will climb back into the 70s over the weekend. Cannot rule out
some iso diurnally driven shra, but better chances/coverage will
likely hold off until Monday and early next week as a slow moving
front moves southward into the region. 47

MARINE...

Southeast winds and 3-5 ft seas should increase a bit later tonight.
Will raise the caution flags for the 20-60nm waters, though wouldn't
be surprised if we see a couple hours of SCA criteria (20kt winds).
Speeds should diminish Tue in advance of a cool front that'll be
moving off the coast in the late afternoon and early evening hours. A
broken thin band of showers or tstms are possible along the wind
shift. North winds will increase to around 20kt Tue night then
gradually weaken and become ne thru the day Wed. A weak reinforcing
front will filter into the area Thurs. High pressure will move off
to the east Fri allowing onshore winds to resume. Winds/seas
increase this weekend as the pressure gradient tightens. Suspect
we'll need a SCEC's and/or SCA's at some point.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      70  80  56  79  58 /  40  40   0   0   0
Houston (IAH)              74  84  60  82  62 /  30  50  10   0   0
Galveston (GLS)            75  82  66  79  69 /  10  50  20  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:25 AM CDTSmall Craft AdvisoryHGX33 hr
May 4, 7:53 AM CDTSpecial Weather StatementHGXBurleson52 min
May 4, 8:17 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson28 min
May 4, 8:22 AM CDTSpecial Weather StatementHGXWashington38 min
May 4, 8:44 AM CDTSpecial Weather StatementHGXBrazos46 min
May 4, 8:57 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Waller, Washington48 min
May 4, 9:48 AM CDTSpecial Weather StatementHGXMadison, Trinity, Walker42 min
May 4, 10:15 AM CDTSpecial Weather StatementHGXTrinity30 min
May 4, 12:43 PM CDTSpecial Weather StatementHGXLiberty32 min
May 4, 1:14 PM CDTSevere Thunderstorm WarningHGXLiberty31 min
May 4, 2:35 PM CDTSpecial Weather StatementHGXChambers40 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.